Please use this identifier to cite or link to this item: https://hdl.handle.net/10356/99923
Title: Ideal two-dimensional electron gas in a magnetic field and at non-zero temperatures : an alternative approach
Authors: Wang, Lipo.
O'Connell, R. F.
Keywords: DRNTU::Engineering::Electrical and electronic engineering
Issue Date: 1989
Source: Wang, L., & O'Connell, R. F. (1989). Ideal two-dimensional electron gas in a magnetic field and at non-zero temperatures : an alternative approach. Physica Status Solidi (b), 153(1), 343-359.
Series/Report no.: Physica status solidi (b)
Abstract: A new exact expression is derived for the free energy of an ideal two-dimensional electron gas (2DEG) in a uniform magnetic field and at low, but finite, temperatures. The approach eliminates a 2D-peculiarity that neither the weak nor the strong magnetic field limit can be easily taken in the result derived from the standard Sondheimer-Wilson treatment. In the strong magnetic field limit, the result reduces to an existing one, for which a misunderstanding needs to be clarified. In the weak field limit, it agrees with a result obtainable through Euler's summation formula. The conditions are discussed under which the nondegenerate situation may occur.
URI: https://hdl.handle.net/10356/99923
http://hdl.handle.net/10220/8130
DOI: 10.1002/pssb.2221530136
Rights: © 1989 WILEY-VCH Verlag GmbH & Co. KGaA.
Fulltext Permission: none
Fulltext Availability: No Fulltext
Appears in Collections:EEE Journal Articles

Google ScholarTM

Check

Altmetric

Items in DR-NTU are protected by copyright, with all rights reserved, unless otherwise indicated.